Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 2, NWS Riverton, WY

January 13, 20126 counties in Wyoming

NWS Riverton, WY issued this high wind watch at Jan 13, 2012, 2:46 PM MST for 6 counties in Wyoming. It took effect at Jan 14, 2012, 2:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 13, 2012, 2:46 PM MST (21:46 UTC)
In effect from
Jan 14, 2012, 2:00 PM MST
Expired
Jan 14, 2012, 9:58 AM MST
In force
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 19 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2519 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

109 
WWUS75 KRIW 132146
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
246 PM MST FRI JAN 13 2012

...STRONG WEST FLOW IS EXPECTED TO PRODUCE AREAS OF HIGH WINDS
SATURDAY AFTERNOON THROUGH SATURDAY NIGHT...

.STRONG WEST FLOW WITH DEVELOPING MOUNTAIN WAVE PHENOMENA IS
EXPECTED TO DEVELOP SATURDAY AFTERNOON AND CONTINUE THROUGH
SATURDAY NIGHT...PRODUCING AREAS OF HIGH WINDS ALONG AND NEAR THE
EAST SLOPES OF THE ABSAROKA AND WIND RIVER MOUNTAINS. HIGH WINDS
MAY DEVELOP IN THE CODY FOOTHILLS MAINLY WEST AND NORTH OF THE CITY.
ALSO HIGH WINDS MAY DEVELOP IN THE DUBOIS AREA EXTENDING SOUTHEAST
ALONG THE EAST SLOPES OF THE WIND RIVER MOUNTAINS TO SOUTH PASS.
HIGH WINDS WILL ALSO BE POSSIBLE THROUGH SOUTHERN FREMONT COUNTY
AND ACROSS MUCH OF NATRONA COUNTY FROM BEAVER RIM TO MUDDY GAP AND
FROM HIGHLAND TO THE CITY OF CASPER. AROUND CASPER THE BEST CHANCE
FOR HIGH WINDS SHOULD BE ON THE SOUTH SIDE OF TOWN ALONG 
WYOMING BOULEVARD AND UP THE LOWER SLOPES OF CASPER MOUNTAIN. 

WYZ002-003-141015-
/O.NEW.KRIW.HW.A.0002.120114T2100Z-120115T1200Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
246 PM MST FRI JAN 13 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT. 

* SUMMARY AND TIMING...HIGH WINDS MAY DEVELOP SATURDAY AFTERNOON
  AROUND 2 PM MST AND CONTINUE THROUGH SATURDAY NIGHT BEFORE
  DECREASING AROUND 5 AM MST.

* WIND...ABOVE 7000 FEET 50 MPH WINDS WITH GUSTS TO 75 MPH MAY
  DEVELOP. BELOW 7000 FEET 40 MPH WINDS WITH GUSTS TO 60 MPH MAY
  DEVELOP. THE EXCEPTION MAY BE IN THE CLARK AREA WHERE WIND GUSTS
  MAY REACH 80 MPH.

* IMPACTS...LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY FIND TRAVEL
  DANGEROUS ALONG THE CODY FOOTHILLS ALONG HIGHWAYS 120 AND 296.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ015-016-141015-
/O.NEW.KRIW.HW.A.0002.120114T2100Z-120115T1200Z/
WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
246 PM MST FRI JAN 13 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT. 

* SUMMARY AND TIMING...HIGH WINDS MAY DEVELOP SATURDAY AFTERNOON
  AROUND 2 PM MST AND CONTINUE THROUGH SATURDAY NIGHT BEFORE
  DECREASING AROUND 5 AM MST.

* WIND...ABOVE 7000 FEET 50 MPH WINDS WITH GUSTS TO 75 MPH MAY
  DEVELOP. BELOW 7000 FEET 40 MPH WINDS WITH GUSTS TO 60 MPH MAY
  DEVELOP. 

* IMPACTS...LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY FIND TRAVEL
  DANGEROUS ALONG HIGHWAY 26 IN THE DUBOIS AREA...AND ALONG
  HIGHWAY 28 OVER SOUTH PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-141015-
/O.NEW.KRIW.HW.A.0002.120114T2100Z-120115T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
246 PM MST FRI JAN 13 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT. 

* SUMMARY AND TIMING...HIGH WINDS MAY DEVELOP SATURDAY AFTERNOON
  AROUND 2 PM MST AND CONTINUE THROUGH SATURDAY NIGHT BEFORE
  DECREASING AROUND 5 AM MST.

* WIND...40 MPH WINDS WITH GUSTS TO 60 MPH MAY DEVELOP.


* IMPACTS...LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY FIND TRAVEL
  DANGEROUS ALONG HIGHWAY 287 FROM BEAVER RIM TO MUDDY GAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-141015-
/O.NEW.KRIW.HW.A.0002.120114T2100Z-120115T1200Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
246 PM MST FRI JAN 13 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT. 

* SUMMARY AND TIMING...HIGH WINDS MAY DEVELOP SATURDAY AFTERNOON
  AROUND 2 PM MST AND CONTINUE THROUGH SATURDAY NIGHT BEFORE
  DECREASING AROUND 5 AM MST.

* WIND...40 MPH WINDS WITH GUSTS TO 60 MPH MAY DEVELOP.

* IMPACTS...LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY FIND TRAVEL
  DANGEROUS ALONG INTERSTATE 25 AND HIGHWAYS 220 AND 20 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

C.BAKER
2 follow-up statements
835 
WWUS75 KRIW 140948
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
248 AM MST SAT JAN 14 2012

...STRONG WEST FLOW IS EXPECTED TO PRODUCE AREAS OF HIGH WINDS
THIS AFTERNOON THROUGH TONIGHT...

.STRONG WEST FLOW IS EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE
THROUGH TONIGHT. THIS FAVORED FLOW PATTERN IS EXPECTED TO PRODUCE
AREAS OF HIGH WIND ALONG AND NEAR THE EASTERN SLOPES OF THE
ABSAROKA MOUNTAINS. CONSEQUENTLY...HIGH WIND IS EXPECTED TO
DEVELOP IN THE CODY FOOTHILLS...MAINLY WEST AND NORTH OF CODY.
HIGH WIND MAY ALSO DEVELOP IN THE DUBOIS AREA EXTENDING SOUTHEAST
ALONG THE EASTERN SLOPES OF THE WIND RIVER MOUNTAINS TO SOUTH
PASS. HIGH WIND WILL ALSO DEVELOP ACROSS THE GREEN MOUNTAINS AND
RATTLESNAKE RANGE THIS AFTERNOON UNDER A STRONG FAVORED WEST TO
SOUTHWEST FLOW. STRONG WIND REMAINS POSSIBLE ACROSS THE LOWER
ELEVATIONS OF NATRONA COUNTY AS WELL UNDER THIS FLOW PATTERN.
AROUND CASPER THE BEST CHANCE FOR HIGH WIND MAY BE ON THE SOUTH
SIDE OF TOWN ALONG WYOMING BOULEVARD AND UP THE LOWER SLOPES OF
CASPER MOUNTAIN.

WYZ002-003-142100-
/O.UPG.KRIW.HW.A.0002.120114T2100Z-120115T1200Z/
/O.NEW.KRIW.HW.W.0002.120114T2100Z-120115T1200Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
248 AM MST SAT JAN 14 2012

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...VERY STRONG WIND IS EXPECTED TO DEVELOP
  THIS AFTERNOON AND CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE
  DECREASING AFTER 5 AM MST SUNDAY.

* WIND...ABOVE 7000 FEET 50 MPH WIND WITH GUSTS TO 75 MPH ARE
  EXPECTED TO DEVELOP. BELOW 7000 FEET 40 MPH WIND WITH GUSTS TO
  60 MPH WILL DEVELOP. THE EXCEPTION WILL BE IN THE CLARK AREA
  WHERE WIND GUSTS MAY REACH 80 MPH.

* IMPACTS...LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL FIND
  TRAVEL DANGEROUS ALONG THE CODY FOOTHILLS ALONG HIGHWAYS 120 AND
  296.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-142100-
/O.UPG.KRIW.HW.A.0002.120114T2100Z-120115T1200Z/
/O.NEW.KRIW.HW.W.0002.120114T2100Z-120115T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
248 AM MST SAT JAN 14 2012

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...HIGH WIND WILL DEVELOP THIS AFTERNOON AND
  CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE DECREASING AROUND 5
  AM MST SUNDAY.

* WIND...40 MPH WIND WITH GUSTS TO 60 MPH ARE EXPECTED...ESPECIALLY
  OVER THE HIGHER TERRAIN.

* IMPACTS...LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL FIND
  TRAVEL DANGEROUS ALONG HIGHWAY 287 FROM BEAVER RIM TO MUDDY GAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ015-016-142100-
/O.CON.KRIW.HW.A.0002.120114T2100Z-120115T1200Z/
WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
248 AM MST SAT JAN 14 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM 2 PM MST THIS AFTERNOON
THROUGH LATE TONIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 2 PM MST THIS AFTERNOON
THROUGH LATE TONIGHT. 

* SUMMARY AND TIMING...HIGH WIND MAY DEVELOP THIS AFTERNOON AND
  CONTINUE THROUGH TONIGHT BEFORE DECREASING AROUND 5 AM MST ON
  SUNDAY.

* WIND...ABOVE 7000 FEET 50 MPH WIND WITH GUSTS TO 75 MPH MAY
  DEVELOP. BELOW 7000 FEET 40 MPH WIND WITH GUSTS TO 60 MPH MAY
  DEVELOP.

* IMPACTS...LIGHTWEIGHT AND HIGH PROFILE VEHICLES MAY FIND TRAVEL
  DANGEROUS ALONG HIGHWAY 26 IN THE DUBOIS AREA...AND ALONG
  HIGHWAY 28 OVER SOUTH PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-142100-
/O.CON.KRIW.HW.A.0002.120114T2100Z-120115T1200Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
248 AM MST SAT JAN 14 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM 2 PM MST THIS AFTERNOON
THROUGH LATE TONIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 2 PM MST THIS AFTERNOON
THROUGH LATE TONIGHT. 

* SUMMARY AND TIMING...HIGH WIND MAY DEVELOP THIS AFTERNOON AND
  CONTINUE THROUGH TONIGHT BEFORE DECREASING AROUND 5 AM MST
  SUNDAY.

* WIND...40 MPH WIND WITH GUSTS TO 60 MPH MAY DEVELOP.

* IMPACTS...LIGHTWEIGHT AND HIGH PROFILE VEHICLES MAY FIND TRAVEL
  DANGEROUS ALONG INTERSTATE 25 AND HIGHWAYS 220 AND 20 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
620 
WWUS75 KRIW 141658
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
958 AM MST SAT JAN 14 2012

...STRONG WEST FLOW IS EXPECTED TO PRODUCE AREAS OF HIGH WINDS
THIS AFTERNOON THROUGH TONIGHT...

.AN INCREASING SURFACE PRESSURE GRADIENT WILL COMBINE WITH
INCREASING WINDS ALOFT TO PRODUCE HIGH WINDS IN PORTIONS OF
CENTRAL WYOMING THROUGH TONIGHT.

WYZ015-016-020-141800-
/O.CAN.KRIW.HW.A.0002.120114T2100Z-120115T1200Z/
WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...DUBOIS...CASPER
958 AM MST SAT JAN 14 2012

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WATCH. 

STRONG WEST WINDS ARE STILL EXPECTED THROUGH TONIGHT BUT THE
THREAT OF HIGH WINDS HAS DIMINISHED. THEREFORE...THE NATIONAL
WEATHER SERVICE HAS CANCELLED THE HIGH WIND WATCH FOR THE AREA.

$$

WYZ002-003-150100-
/O.CON.KRIW.HW.W.0002.120114T2100Z-120115T1200Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
958 AM MST SAT JAN 14 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 5 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM MST SUNDAY. 

* SUMMARY AND TIMING...A VERY STRONG WEST WIND IS EXPECTED TO
  DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE OVERNIGHT HOURS
  BEFORE DECREASING AFTER 5 AM MST SUNDAY.

* WIND...ABOVE 7000 FEET 50 MPH WEST WIND WITH GUSTS TO 75 MPH ARE
  EXPECTED TO DEVELOP. BELOW 7000 FEET 40 MPH WEST WIND WITH
  GUSTS TO 60 MPH WILL DEVELOP. THE EXCEPTION WILL BE IN THE CLARK
  AREA WHERE WIND GUSTS MAY REACH 80 MPH.

* IMPACTS...LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL FIND 
  TRAVEL DANGEROUS ALONG THE CODY FOOTHILLS ALONG HIGHWAYS 120 
  AND 296. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-150100-
/O.CON.KRIW.HW.W.0002.120114T2100Z-120115T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
958 AM MST SAT JAN 14 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 5 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM MST SUNDAY. 

* SUMMARY AND TIMING...HIGH WIND WILL DEVELOP THIS AFTERNOON AND 
  CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE DECREASING AROUND 
  5 AM MST SUNDAY. 

* WIND...40 MPH WEST WIND WITH GUSTS TO 60 MPH ARE EXPECTED... 
  ESPECIALLY OVER THE HIGHER TERRAIN. 

* IMPACTS...LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL FIND 
  TRAVEL DANGEROUS ALONG HIGHWAY 287 FROM BEAVER RIM TO MUDDY 
  GAP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Jan 13, 11:32 AM MST, 3 hours 14 minutes earlier.

Area forecast discussion, Jan 13, 11:32 AM MST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1132 AM MST FRI JAN 13 2012

SHORT TERM...TODAY THROUGH SUNDAY NIGHT

SOME LIGHT RADAR RETURNS PRESENT OVER THE BIGHORN MOUNTAINS THIS
MORNING. THOUGH THE RETURNS ARE LIGHT...IT IS POSSIBLE THAT FLURRIES
ARE PRESENT WITH THIS ACTIVITY. ANY FLURRY ACTIVITY IS EXPECTED TO
END THIS MORNING...WITH WIDESPREAD DRY CONDITIONS EXPECTED FOR THE
NEXT COUPLE DAYS.

THE TEMPERATURE FORECAST REMAINS A CHALLENGE. MORNING INVERSIONS
HAVE STILL BEEN DIFFICULT TO LIFT...RESULTING IN SOME COOLER DAYTIME
TEMPERATURES. HOWEVER...THIS DOES NOT APPEAR TO BE AS MUCH A CASE
TODAY WHEN TEMPERATURES ARE ANTICIPATED TO WARM ACROSS THE CWA.
CONTINUED HIGH PRESSURE WILL RESULT IN CONTINUED WARMING THROUGH
SATURDAY. THE RIDGE IS EXPECTED TO FLATTEN EARLY SUNDAY...WITH A
COLD FRONT ADVANCING TOWARDS THE INTERMOUNTAIN WEST BY SUNDAY
AFTERNOON. SNOWFALL WILL SPREAD ACROSS THE WESTERN AND NORTHERN
MOUNTAINS SUNDAY AFTERNOON...WITH THE FRONT CONTINUING TO MOVE EAST
THROUGH THE AREA THROUGH THE EVENING. SNOWFALL WILL SPREAD ACROSS
THE NORTHERN TWO THIRDS OF THE FORECAST ALONG WITH THE FRONTAL
PASSAGE. SNOWFALL AMOUNTS ASSOCIATED WITH THIS SYSTEM WILL CONTINUE
TO BE EVALUATED AS THE SYSTEM NEARS.

MEANWHILE...UNDER THE INFLUENCE OF THE HIGH PRESSURE...BREEZY WIND
WILL DEVELOP OVER THE LEE SIDE OF THE CENTRAL MOUNTAINS...WITH
INCREASED WIND EXPECTED OVER THE CODY FOOTHILLS. MODELS DO NOT
SUPPORT A MOUNTAIN WAVE TONIGHT...JUST AN INCREASED GAP FLOW.
HOWEVER...MODELS DO INDICATE A STRENGTHENING POTENTIAL FOR STRONG
WIND TO DEVELOP SATURDAY NIGHT. CONTINUE TO TREND WIND-SPEEDS FOR
SATURDAY NIGHT AND EARLY SUNDAY MORNING UPWARDS ACROSS THE FAVORED
AREAS...AND THIS SITUATION WILL ALSO CONTINUE TO BE MONITORED.

LONG TERM...MONDAY THROUGH FRIDAY

A VERY ACTIVE WEEK IS IN STORE FOR THE COWBOY STATE. ARCTIC COLD AND
SOME SNOW TO START THE WORK WEEK. THIS WILL BE FOLLOWED BY MILDER
CONDITIONS...WITH PERIODS OF SIGNIFICANT SNOWFALL LIKELY ACROSS THE
WEST WEDNESDAY THROUGH FRIDAY...AND STRONG WINDS IN MOST PLACES.

VERY COLD CONDITIONS ARE EXPECTED MONDAY IN WAKE OF A COLD FRONT
THAT PUSHES ACROSS THE AREA SUNDAY NIGHT/EARLY MONDAY MORNING. WILL
KEEP DECENT POPS ONGOING MONDAY FOR LIFT ASSOCIATED WITH THE UPPER
TROUGH PUSHING ACROSS THE AREA...AND THE STRONG 700MB BAROCLINIC
ZONE PUSHING ACROSS THE EASTERN PORTION OF THE FORECAST AREA MONDAY
MORNING. SNOWFALL AMOUNTS ARE EXPECTED TO REMAIN GENERALLY ON THE
LIGHT SIDE...WITH THE BEST CHANCE OVER THE NORTHERN MOUNTAINS...AND
OVER JOHNSON COUNTY.

ONCE THIS TROUGH PASSES...THE MEDIUM RANGE MODELS ARE IN GOOD
AGREEMENT ON THE DEVELOPMENT OF A STRONG WEST/NORTHWEST FLOW FOR
THE REST OF THE FORECAST PERIOD. THE FLOW WILL BE OPEN ALL THE WAY
INTO THE CENTRAL PACIFIC...PROVIDING PLENTY OF MOISTURE FOR A
PROLONGED PERIOD OF SNOW ACROSS THE WEST...WITH PERIODS OF HEAVY
SNOW AS SHORT WAVES RIPPLE THROUGH. THE STRONG WEST TO NORTHWEST
FLOW WILL ALSO CREATE A PROLONGED PERIOD OF WINDY AND RELATIVELY WARM
CONDITIONS EAST OF THE DIVIDE. CURRENTLY...MEDIUM RANGE MODELS ARE
PROJECTING THE SNOW REMAINING LIGHT OUT WEST THROUGH TUESDAY
NIGHT...BUT BECOMING HEAVY AT TIMES FROM WEDNESDAY THROUGH
FRIDAY...AS A STRONG 140+ KT JET MOVES ACROSS THE NORTHWEST CONUS.
MODELS DIFFER ON JET PLACEMENT AND TIMING...WHICH WILL HAVE A
SIGNIFICANT IMPACT ON WHEN TO EXPECT THE HEAVIEST SNOWFALL. HAVING
SAID THAT...HAVE CONTINUED CHANCE/LIKELY POPS OUT WEST...WITH
SOME SPILL OVER POPS EAST OF THE DIVIDE. HOWEVER...EAST OF THE
DIVIDE...THE MAIN STORY WILL BE VERY STRONG CHINOOK WINDS.

AVIATION.../18Z ISSUANCE/

NORTHWEST FLOW ALOFT WILL BRING INTERMITTENT HIGH CLOUDS OVER
WEST CENTRAL WYOMING THROUGH TONIGHT. OTHERWISE...VFR CONDITIONS
WILL PREVAIL IN THE SHORT TERM. AREAS FROM KBPI-KRKS...AND KRKS-KCPR
WILL REMAIN BREEZY THROUGH EARLY THIS EVENING. THEN GENERALLY LIGHT
WINDS ACROSS THE FORECAST AREA TONIGHT AND EARLY SATURDAY.

FIRE WEATHER...

A FEW FLURRIES WILL BE POSSIBLE OVER THE BIGHORN MOUNTAINS THIS
MORNING...WITH WIDESPREAD DRY CONDITIONS EXPECTED BY THIS AFTERNOON.
DRY CONDITIONS...WITH WARMING TEMPERATURES THEN EXPECTED FOR THE
NEXT COUPLE DAYS. SOME INCREASE SOUTHWEST WIND WILL BE POSSIBLE
BETWEEN ROCK SPRINGS AND CASPER...AND ALONG THE EASTERN SLOPES OF
THE CENTRAL MOUNTAINS. STRONG WIND IS POSSIBLE OVER EAST SLOPES OF
THE ABSAROKA MOUNTAINS SATURDAY NIGHT AND INTO SUNDAY MORNING. THIS
SCENARIO WILL CONTINUE TO BE MONITORED. THE NEXT WEATHER PRODUCING
SYSTEM IS ANTICIPATED FOR SUNDAY MORNING...AND WILL CONTINUE THROUGH
THE AFTERNOON WITH MUCH COLDER TEMPERATURES. STAY TUNED FOR UPDATES
RELATING TO THIS SYSTEM.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...BRANHAM
LONG TERM...WM
AVIATION...KPL
FIRE WEATHER...BRANHAM
Hazardous weather outlook, Jan 13, 5:00 AM MST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MST FRI JAN 13 2012

WYZ001>020-022>030-141300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MST FRI JAN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY NIGHT AND SUNDAY...STRONG WEST WINDS MAY DEVELOP IN THE CODY
FOOTHILLS.

WEDNESDAY AND THURSDAY...SIGNIFICANT SNOWFALL POSSIBLE WEST...AND
VERY STRONG WINDS EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.